Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 148, NWS Nashville, TN

July 12, 2008Benton County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2008, 5:42 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2008, 5:42 PM CDT (22:42 UTC)
Expired
Jul 12, 2008, 6:15 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2028 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 122242
SVROHX
TNC005-085-122315-
/O.NEW.KOHX.SV.W.0148.080712T2242Z-080712T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BENTON COUNTY IN TENNESSEE...
  NORTHWESTERN HUMPHREYS COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WAVERLY...

* UNTIL 615 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF WAVERLY...OR 10 MILES NORTHEAST OF CAMDEN...AND
  MOVING SOUTHEAST AT 9 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVERLY BY 615 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3627 8801 3626 8795 3625 8794 3625 8792
      3624 8791 3624 8789 3618 8766 3596 8778
      3611 8810
TIME...MOT...LOC 2241Z 294DEG 8KT 3616 8795

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 12, 2:30 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SAT JUL 12 2008

.SHORT TERM...(THRU MON NITE)
CURRENT...PESKY BOUNDARY E OF BNA HAS SET OFF CONVECTION ALL
DAY...WITH SOME HEAVY RAINS IN MACON COUNTY. NOT MUCH GOING ON W
OF BOUNDARY. TEMPS IN LOWER 90S MOST RAIN-FREE AREAS.

AFOREMENTIONED CONVECTION WILL LIKELY LINGER INTO EVE HOURS AND
MAY HAVE TO INCLUDE PRE-DUSK GROUPING. FRONT WILL MAKE ITS WAY SE
TWOARD CWA LATE TONITE...AND WILL LIKELY BE CONVECTION AHEAD OF
IT MOVING INTO CWA. ALREADY SEEING SOME DEVELOPMENT SE MO INTO SRN
IL. WILL KEEP LIKELY POPS FOR NW 1/2 OF CWA...AND CATEGORICAL FOR
ENTIRE CWA EXCEPT NW SUN. HAVE MENTION OF POSSIBLE SEVERE WEATHER
IN HWO...WITH STRONG WINDS AND HEAVY RAIN. FRONT APPROACHING
PLATEAU BY 00Z MON.

SOME LINGERING POPS E SUN NITE...THEN HI PRES MOVES IN.

.LONG TERM...
DRY HI PRES RULES INTO LATTER PART OF WEEK AND WARMING TREND
BEGINS TUS AS H5 TROF OVER ERN CONUS GIVES WAY TO BUILDING RIDGE
PATTERN BY 00Z WED.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  84  63  87 /  60  80  10  10
CLARKSVILLE    72  83  59  87 /  60  70  10  10
CROSSVILLE     68  79  60  81 /  40  80  30  10
COLUMBIA       72  85  63  87 /  60  80  10  10
LAWRENCEBURG   72  86  64  87 /  60  80  10  10
WAVERLY        72  84  61  88 /  60  70  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Jul 12, 4:28 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CDT SAT JUL 12 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-130930-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
428 AM CDT SAT JUL 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EVENING SCATTERED SHOWERS WITH ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE. A FEW
STORMS COULD BECOME STRONG PRODUCING...LIGHTNING...LOCALLY HEAVY
RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL. THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY A COLD FRONT WILL MOVE ACROSS THE MID STATE...BRINGING
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF THESE
STORMS COULD BECOME SEVERE...PRODUCING FREQUENT LIGHTNING...
DAMAGING STRAIGHT LINE WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY IN SUPPORT OF SEVERE WEATHER.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:36 PM CDTSevere Thunderstorm WarningOHXPutnam, Smith24 min
Jul 12, 1:17 PM CDTSevere Thunderstorm WarningOHXClay, Macon28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.